My story and first post. Hope to find some answers thanks!

  1. Where are you from (country)? USA

  2. How did you find this forum? Google search. propecia side effects and male melasma.

  3. What is your current age, height, weight? 27, 5’ 10” 165lbs

  4. Do you excercise regularly? If so, what type of exercise? moderate. run and lift.

  5. What type of diet do you eat (vegetarian, meat eater, raw, fast-food/organic healthy)? fairly clean, low fat. no fast food.

  6. Why did you take Finasteride (hair loss, BPH, other)? hair loss

  7. For how long did you take Finasteride (weeks/months/years)? off and on for 4 years

  8. How old were you, and WHEN (date) did you start Finasteride? about 23

  9. How old were you when you quit, and WHEN (date) did you quit? 27. May of 2015

  10. How did you quit (cold turkey or taper off)? cold turkey

  11. What type of Finasteride did you use – Propecia, Proscar, Fincar or other generic? generic

  12. What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg/day

  13. How long into your use of Finasteride did you notice the onset of side effects? hard to tell because I didn’t put the two together but maybe a year or so into it?

  14. What side effects did you experience while on the drug that have yet to resolve since discontinuation?

Put an X beside all that apply:

Sexual
[x ] Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
[ x] Emotional Blunting / Emotionally Flat
[ x] Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfullness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
[x ] Lack of Motivation / Feeling Passive / Complacency
[x ] Extreme Anxiety / Panic Attacks
[x ] Severe Depression / Melancholy
[x ] Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
[x ] Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
[ x] Muscle Weakness
Joint Pain
[ x] Dry / Dark Circles under eyes

Misc
Prostate pain
[x ] Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Increased hair loss
Frequent urination
Lowered body temperature

[x ] Other (please explain)

recently noticed brown patches under eyes and forehead. almost like a melasma type condition.

  1. What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug?
    nothing yet. taken vitamin supplements to possibly help balance hormones?

  2. If you have pre or post-Finasteride bloodtests, what hormonal changes have you encountered since discontinuing the drug (pls post your test results in the “Blood Tests” section and link to them in your post)?
    No blood tests.

  3. Anything not listed in the above questions you’d like to share about your experience with Finasteride?
    no

  4. Tell us your story, in your own words, about your Finasteride usage and side effects experienced while on/off the drug.

Started taking propecia as a preventative measure years ago. I believe it worked for hair loss. Have kept my hairline and everything well. I thought the drug was fine but looking back I feel I may have experienced some symptoms and didn’t correlate the two. Even now I’m not sure if Propecia is related to my problems, if its a mental thing or what. But over the past few years I noticed depression that I’ve always had has severely worsened. My libido has dropped, fatigue and anxiety through the roof. again not sure if its because of the propecia or some other factor.

Most recently I noticed big patches of brown show up on my face. Under my eyes, on temples, middle of forehead and on my right hand. Have some background with skin and it seems awfully like Melasma which is most commonly a female related problem that could possibly be linked to estrogen/female hormone levels. This lead me to finding out propecia could mess with hormones and made me correlate the two. and also led me to think maybe some of my past issues are related to this drug as well. Just trying to sort this out and looking for some help. Stopped taking propecia about 3/4 weeks ago and so far no improvement.

Thank you for reading. This has been pretty hard on me. and nice to meet everyone

I hope your ok now… i want to know if your melasma is ok now? I have a problem same of you